advertisement
Question
Posted by: robar | 2007/08/15

Periods

I have 2 questions:

1) If a woman (mid-50's) suddenly starts to have one day periods, is that normal - it has happened twice now. She had a total hysterectomy 10 years ago and is not on any HRT. Her friend told her it may be cancer.

2) I had a baby in December 2006 and went onto the three month injection and for the last two months (after intercourse) I start spotting. When I was on the two month injection that hardly happened at all. I have been on the 2 month for 6 years and the 3 month inj for 8 months. I did have the 6 week check up with Gynae, but when should I get worried about the spotting? I am not under any stress.

Thanks for any help.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

1.If she has had a hysterectomy, the bleeding must be coming from the vagina. A common cause for this would be lack of hormones causing thinning of the vagina. Obviously more serious causes like cancer have to be excluded.
2. If you have had a normal pap smear in the last year, this is probably hormonal. Some women do have spotting on the injection.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement